Alert archive / Tennessee / Freeze Warnings in 2020

Freeze Warning 2, NWS Nashville, TN

April 14, 202038 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 14, 2020, 1:32 PM CDT for 38 counties in Tennessee. It took effect at Apr 15, 2020, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2020, 1:32 PM CDT (18:32 UTC)
In effect from
Apr 15, 2020, 1:00 AM CDT
Expired
Apr 15, 2020, 9:00 AM CDT
In force
8 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS74 KOHX 141832
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
132 PM CDT Tue Apr 14 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-150900-
/O.UPG.KOHX.FZ.A.0002.200415T0800Z-200415T1200Z/
/O.NEW.KOHX.FZ.W.0002.200415T0600Z-200415T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
132 PM CDT Tue Apr 14 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28-32 expected.

* WHERE...the entire Middle Tennessee area.

* WHEN...From 1 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

21
1 follow-up statement
857 
WWUS74 KOHX 150838
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
338 AM CDT Wed Apr 15 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-151400-
/O.NEW.KOHX.ZF.Y.0001.200415T0838Z-200415T1400Z/
/O.CON.KOHX.FZ.W.0002.000000T0000Z-200415T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
338 AM CDT Wed Apr 15 2020

...FREEZING FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 28. For the Freezing Fog Advisory, visibility down to a half
  mile in freezing fog mainly near rivers and lakes.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until 9 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing. Hazardous driving conditions due to low visibility 
  and potential frost on bridges.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you. Also, be alert for frost on bridge decks
causing slippery roads.

&&

$$
11

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 14, 10:43 AM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 14, 10:43 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1043 AM CDT Tue Apr 14 2020

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Weak mid level trough axis to traverse the mid state today.
Cloudiness will persist along with a slight chance of a light
shower across northern areas. Some reflectivity returns indicated
on radar but not much in the way of sfc reports thus far.
Wind wise, still looking at a northerly sfc flow of generally
10-20 mph. For the update, no changes needed. 20 pops across the
north still looks sufficient.

&&

.AVIATION...
18Z TAF DISCUSSION.

CKV/BNA/MQY/CSV...VFR conditions will continue. Gusty north winds
up to 20 KTs will continue through the daytime hours. Expect the
winds to decouple after 00Z. CIGs will remain VFR AOB 5K ft. A few
passing showers will be possible for CKV and will continue with
VCSH. Also seeing the possibility of gusty southwest winds for CKV
during the daytime hours tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Wednesday morning for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-
Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-
Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......21
AVIATION........12
Hazardous weather outlook, Apr 14, 5:09 AM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
509 AM CDT Tue Apr 14 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-151015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
509 AM CDT Tue Apr 14 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

A Freeze Watch has been issued for all of Middle Tennessee
for early Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Frost and below freezing temperatures may be possible across mid
state on Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:46 PM CDTRiver Flood WarningOHXPerry24 hr
Apr 13, 10:55 PM CDTRiver Flood AdvisoryOHXHumphreys45 hr
Apr 14, 12:00 AM CDTRiver Flood AdvisoryOHXHickman44 hr

Nearby

Freeze Warnings in Tennessee, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.